MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012445-12
Medical Device Problem Codes Material Rupture (1546); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
2017 code clarifier - above rated burst pressure.G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a mildly tortuous and heavily calcified lesion in the distal left main into the left anterior descending coronary artery.A 2.0x12mm nc trek balloon dilatation catheter (bdc) was prepared per the instructions for use.The bdc was advanced to the lesion; however, ruptured during the first inflation at 19 atmospheres.The procedure was successfully completed with an unspecified balloon catheter and the deployment of an unspecified stent.There were no adverse patient effects and no clinically significant delay in the procedure.User facility medwatch report received that states: according to the reporting, this elderly male was undergoing a percutaneous transluminal coronary angioplasty (ptca) for stenting of the left main and left anterior descending (lad) artery.Patient previously had coronary artery bypass graft (cabg) x3, following standard insertion of the nc trek rx balloon into the left main artery during inflation of the balloon at 19 atms for 43 seconds the balloon was noted to rupture.The device was removed without incident and inspected.The balloon was deemed to be intact by the physician and the cath lab staff.The balloon was tagged and retained by the hospital.No additional information was provided.
 
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.Visual inspection was performed on the returned device.The balloon rupture was confirmed.It should be noted that the coronary dilatation catheters nc trek rx global, instruction for use (ifu) states: balloon pressure should not exceed the rated burst pressure (rbp).The rbp for the nc trek rx device is 18 atmospheres.In this case, it is likely the combination of the ifu deviation and the mildly tortuous and heavily calcified anatomy resulted in the reported balloon rupture.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation determined the reported balloon rupture appear to be related to user error/operational context.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.
 
Additional Manufacturer Narrative
This report is being resubmitted to ensure the enclosed attachment can be easily opened by the fda.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8931842
Report Number2024168-2019-11167
Device Sequence Number242325
Product Code LOX
UDI-Device Identifier08717648151644
UDI-Public08717648151644
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number1012445-12
Device Catalogue Number1012445-12
Device Lot Number90314G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2019
Initial Date Received by Manufacturer 08/05/2019
Supplement Date Received by Manufacturer10/29/2019
07/20/2020
Initial Report FDA Received Date08/26/2019
Supplement Report FDA Received Date11/14/2019
07/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight94